prednisone question on orientation questionnaire

pink7sadie
on 8/28/13 4:26 am

There is a question specifically about Prednisone on the orientation questionnaire.  Why are they asking about that drug specifically?  What happens if you have taken it in the past?

(I'm not all the way thru the questionnaire yet, so there may be other questions like this).

TIA!

Monica M.
on 8/28/13 4:37 am - Penetanguishene, Canada

What does the question ask?

Prednisone is a steroid that will cause weight gain.

 

        
jellyfishattack
on 8/28/13 4:59 am - Canada
RNY on 03/11/13

Hi Pink7Sadie,

I don't remember a question about having taken Prednisone on any TWH questionnaire - but there were so many pages of questions...

I had taken it in the past, when my MD thought I had an inflammatory condition - the name of which I forget now !! - that was causing me pain, but my blood tests didn't support his diagnosis.  TWH didn't care about my brief time on Prednisone years ago, if they actually asked about it.

I Googled Prednisone and it can cause weight gain, increased susceptibility to infection, osteoporosis, slower wound healing time, elevated blood pressure, increased swelling in the legs, and high blood sugar, all of which would be a concern to a patient undergoing surgery, especially WLS surgery, and maybe they want to know if you've had the drug recently just in case you might have had any of these adverse effects.  They may want patients to taper off the drug before surgery too - just keep in mind I have no medical training.

http://www.mayoclinic.com/health/steroids/HQ01431 

Good luck on your journey!    And don't be discouraged by all those endless questionnaires, daunting though they definitely are.

Jenn.  :)

 1st appointment - Feb. 23rd, 2012. RNY Dr Cyriac Mar. 11th, 2013.

  

       

   

RidingFan
on 8/28/13 6:52 am - Ajax, Canada
RNY on 04/29/13

They asked about Prednisone again on the pre-op questionnaire before my RNY.  Thankfully my doctor almost prescribed it but then decided not to give me any a few weeks before my surgery when I injured my knee. I lived on Tylenol for awhile there but was all cleared to go on surgery date.

Referred HRRH Apr.  2012, Info. Session: Sept 12/12, Surgeon Consult: Dr L Smith Sept 19/12,  RD/SW/RN/ Nov 19/12.  Surgery Date:  April 29, 2013

       

pink7sadie
on 8/28/13 7:45 am
Thanks all. I tried to Google it to and did see that it caused weight gain, but didn't find the link to WLS. It is In the lung section of the questionnaire. I was actually on it when I was too little to use an inhaler for my asthma. But judging by all your responses it doesn't sound like it'll be a big deal.

Thanks all!
Marny B.
on 8/29/13 11:15 am - Canada
Prednisone causes irritation to the stomach lining. I was taking Prednisone a couple of weeks before my surgery because I had pneumonia. I called to tell them about it and they cancelled my surgery. I had to wait a month or two (can't remember), before I could have surgery, until I was fully out of my system and time for any possible irritation to clear up.
Some people take it regularly for a number of things and they would need to know about it to take you off of it far enough in advance of your surgery to avoid complication.

Referral Sent:  March 19, 2010
Surgery date with Dr. Denis Hong: December 9, 2010

    
    
          
                                                        

Most Active
Recent Topics
MAKIING A BIG LIFE CHANGE...
lexxiblue · 1 replies · 51 views
My Last Post
Synclair · 1 replies · 60 views
Starting my journey
meontheweb · 4 replies · 65 views
×